Partnerships

The PINK CONCUSSIONS Symposium

Image result for Pink Concussions

Female Brain Injury, Neurobiology and Trauma
October 6-7, 2016 in Palo Alto, CA

#pinkTBI

Hosted by the Department of Veterans Affairs at the VA Palo Alto Healthcare System (VAPAHCS)

Endorsed By

biaa   bic_logo_2014-org-thumbnail   womens_sports_foundation   clf-hori

The PINK CONCUSSIONS Symposium will bring together civilian, sport and military researchers and clinicians to review research in female brain injury, concussions, and neurobiology including endocrinology and the influence of PTSD. Presenters will share published, as well as “emerging” brain injury research on females of all ages. Research will be presented, and then discussed in small breakout groups; summary reports will be presented to the entire conference.

Thursday, October 6, 2016 | The Scientific Program

7:30 am Poster Set-up & REGISTRATION & SIGN UP FOR BREAK OUT SESSIONS

8 am Welcome Remarks 30 min

  • 10 min WELCOME – Odette Harris and Katherine Snedaker
  • 20 min DVBIC KEYNOTE – Katherine Helmick

8:35 am Overview of #pinkTBI 1 hour

  • 15 min Discussion on Gender (not Sex) differences in TBI research, education, treatment – Odette Harris
  • 15 min ABI in Females Overview — Angela Colantonio
  • 15 min Migraines across the female lifespan vs headaches from TBI – Tad Seifert
  • 10 min Q&A

9:35 am Hormones and #pinkTBI 1 hour

  • 20 min HORMONE KEYNOTE – The Role of Nine Hormones in the Phases of a Female’s life – Louann Brizendine
  • 20 min How Reproductive Phase-Related Hormones & Critical Metabolites in Females May Impact Brain Injury & Related Symptoms – Ann Rasmusson
  • 15 min Concussion, Hormones and Behavioral Outcomes – Tiffany Greco
  • 5 min Q&A

10:30 am Coffee Break 30 min

11 am Brain Injury plus Trauma from Battlefield v Violence at Home 1.5 hours

  • 20 min Deployment Trauma & Clinical Comorbidities in Female Veterans Deployed to Afghanistan & Iraq: A 1st Look at the Women of the TRACTS Cohort – Gina McGlinchey
  • 20 min Incidence and Risk Factors of Post-Traumatic Stress Disorder in Female Civilians Following Traumatic Brain Injury: A TRACK-TBI Pilot Study – Gigi Satris
  • 10 min Neural and epigenetic contribution to posttraumatic stress disorder and traumatic brain injury in male and female Veterans – M. Windy McNerney
  • 10 min Traumatic Brain Injury in Domestic Violence Victims: A Retrospective Study at the Barrow Neurological Institute – Glynis Zieman
  • 15 min Q&A

12:15 pm  LUNCH w/POSTERS Boxed lunch in poster room 1 hour

1:15 pm Sports Survey Results Announcement by Mary Hayashi on behalf of the Women’s Sports Safety Initiative

1:30 pm Imaging of #pinkTBI 45 min

  • 15 min Sex Differences in Imaging – Maheen Mausoof Adamson
  • TBA

2:30 pm Coffee and all researchers stand by their posters Judges review entries 45 min

3:15 pm Breakout Groups meet 1.5 Hours

  • Military, Sports and Sexual Trauma Breakouts

4:30 pm Wrap-up Reconvene in Main Room for Closing Comments and Important announcement 30 min

5 pm End of Scientific Program Leave for reception/dinner

The Awards Reception

6 pm Award Reception will be hosted at Silicon Valley Community Foundation

  • 6:30 Welcome Michelle Fries and Mary Hayashi on behalf of the Women’s Sports Safety Initiative & Silicon Valley Community Foundation
  • 6:40 The Voices of Female Brain Injury
  • 6:50 Award Program Katherine Snedaker, LCSW, and Dr. Maheen Adamson with Award Presenters Dr. Odette Harris and Dr. Chris Giza
  • 7 pm End of Award Program

8 PM Reception ends

Friday, October 7, 2016 | The Scientific Program

8 am Female Athletes and #pinkTBI Panel 1.5 hours

  • 20 min PINK PAPER REVIEW – Chris Giza
  • 10 min Talk TBA – Cindy Chang
  • 15 min Female vs Male Athletes’ Experience of Reporting Concussions – Katherine Snedaker
  • 15 min Migraine headache in professional combat sport (female vs male data) from the Professional Fighters Brain Health Study – Tad Seifert
  • 10 min Q&A

9:30 am Recovery from #pinkTBI 40 min

  • 10 min The Fog of Concussion – Jzmshed Ghajjar
  • 10 min Prevalence of pseudobulbar affect symptoms in female TBI patients and Prevalence of post-traumatic – Tad Seifert
  • 10 min The Role of Gender, Rest, and Exercise After Concussion – Stephanie Kolakowsky-Hayner
  • 10 min Concussion Recovery in the Adolescent Female – Nicole Murray
  • 10 min Q&A

10:10 am Coffee Break 20 min

10:30 am Last Presentations 1 hour

  • 10 min Neurovascular Uncoupling: Utilizing fNCI in Addressing Pathophysiological Alterations Leading to Post-Concussive Syndrome – Alina Fong
  • 20 min Animal models of TBI and Concussion: Should sex be considered? – Ramesh Raghupathi
  • 20 min Q&A

11:30 Breakout Groups 2 hours

  • Military, Sports and Sexual Trauma Breakouts

12 pm WORKING LUNCH Boxed lunch delivered to each group’s rooms

1:30 pm Reconvene and Share 30 min

  • 10 min Military Report
  • 10 min Sports Report
  • 10 min Sexual Trauma Report

2 pm Closing remarks Katherine Snedaker and Chris Giza 10 min

2:10 pm Symposium ends